Kansas, 2005

Tornadoes and Hail in Kansas, June 16, 2005

June 16, 2005 · NWS DDC · 70 events in 15 counties and zones

61 hail, 7 thunderstorm wind, 2 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
70

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 16, 1:54 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 16, 1:54 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
254 PM CDT THU JUN 16 2005

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST PROBLEM AGAIN CENTERS AROUND SEVERE POTENTIAL, WHEN
AND WHERE IT INITIATES, AND HOW LONG IT WILL LAST.

WILL GO WITH HIGHEST CHANCE POPS OF 50 PERCENT DOWN NEAR THE
OKLAHOMA BORDER, WITH 40 POPS NORTH.  THINK THE GREATEST THREAT WILL
BE HAIL TO 1.25 INCHES AND WIND GUSTS TO 70 MPH.  HOWEVER, WITH THE
SOUTH WINDS ADVECTING HIGHER DEW POINTS NORTH TO NEAR GBD, THEN
BACKING TO EASTERLY NEAR RSL AND HYS, EXPECT THIS SELY FLOW TO RUN
INTO AN SHORTWAVE COMING DOWN FROM THE THE NORTHWEST AND
POTENTIALLY INCREASING THE SHEAR PROFILE BY 03Z OR SO.  THUS,
TORNADOES CANT BE RULED OUT IN THE HYS, WAKEENEY, LACROSSE, NESS
CITY, AND DIGHTON AREAS.  WILL MENTION POSSIBLE SEVERE IN ALL AREAS
TONIGHT.  SPC STILL HAS ALL OF OUR AREA IN A MODERATE RISK, AND
CANT ARGUE WITH THAT. DDC 18Z SOUNDING SHOWED THE CAP WOULD SOON
BE BROKE, A LARGE POSITIVELY BUOYANT AREA, A LIFTED INDEX OF -6 AND
A RATHER HIGH WEB BULB ZERO HEIGHT OF 12,600 FEET.  THIS WILL TAKE A
50 DBZ CORE OF AT LEAST 36,000 TO PRODUCE 1 INCH HAIL.

AS FOR FRIDAY, PLAN TO KEEP SLIGHT CHANCE GOING FOR MOST OF THE
MORNING FOR STRONG STORMS.  WILL HAVE TO WAIT AND SEE IF THE RIDGE
ADVERTISED BY THE ETA AND NGM BUILDS IN AND SUPPRESSES ANY
AFTERNOON CONVECTIVE DEVELOPMENT.  EVEN IF CLOUDS SCATTER OUT EARLY,
EXPECT MORE CU DEVELOPMENT IN THE EARLY AFTERNOON.  AGAIN WINDS WILL
BE EAST TO SOUTHEAST WHICH LEADS TO UPSLOPE AND THE NORTHERN CWA
WILL JUST MAKE THE LOWER 80S FOR HIGHS, AND THE ROW OF COUNTIES NEAR
THE OKLAHOMA LINE MAKING THE MID 80S.  DEBATED ON WHETHER OR NOT TO
KEEP SLIGHT POPS GOING FRIDAY NIGHT, BUT SINCE UPSLOPE SOMETIMES
RESULTS IN ENOUGH MIXING TO SQUEEZE OUT A SHOWER OR TWO, KEPT 16-20
POPS IN PLACE.  THEN ON SATURDAY, LOOKS LIKE SOUTHERLY FLOW WILL
HELP TEMPS CLIMB INTO THE LOWER 90S MOST LOCATIONS, AND NO
PRECIPITATION.

DAYS 3-7...

MEDIUM RANGE MODELS CONTINUE TO HAVE PRETTY GOOD AGREEMENT ON THE
GENERAL PATTERN OF A RIDGE BUILDING INTO THE CENTRAL CONUS, ALTHOUGH
SOME SLIGHT DIFFERENCES IN DETAILS HAVE BEGUN TO APPEAR.  THE GFS,
ECMWF, AND CANADIAN ALL AMPLIFY A LARGE RIDGE OVER THE PLAINS AND
MIDWEST.  BY TUESDAY HOWEVER, THE LATEST GFS WEAKENS THE RIDGE A BIT
AS A SHORTWAVE COMES OVER IT AND UP INTO THE GREAT LAKES.  IF THIS
WOULD VERIFY, IT COULD HELP PUSH A FRONTAL BOUNDARY TO DOWN AROUND
THE KS/NEBR BORDER.  STILL, 700MB TEMPS ARE FAIRLY HIGH OVER OUR
AREA FOR TUES AND WED AND MOST OF THE PRECIP LOOKS TO STAY TO OUR
NORTH AND EAST.  IN ADDITION, THE ECMWF AND CANADIAN, ALONG WITH THE
ENSEMBLES, CONTINUE TO KEEP THE RIDGE WELL INTO SOUTHERN CANADA.
WILL CONTINUE TO KEEP THE FORECAST DRY THROUGH MID-WEEK, AND THINK
THAT THE BETTER CHANCE FOR PRECIP WILL COME AS ALL THE ENSEMBLES
MEANS BEGIN TO BRING THE WESTERLIES FURTHER SOUTH AFTER DAY 7.
TEMPERATURES WILL CONTINUE TO BE WARM WITH 850MB TEMPS IN THE 20S TO
NEAR 30 C.  NOT MUCH IN THE WAY OF DOWNSLOPE, BUT WILL KEEP HIGHS IN
THE LOW TO MID 90S FOR THE MOST PART.  MADE A FEW MINOR TWEAKS TO
DEWPOINTS AND WINDS, BUT OTHERWISE THE REST OF THE FORECAST LOOKED
TO BE ON TRACK.
&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  62  84  62  92 /  50   0  20   0
GCK  64  83  63  93 /  40   0  20   0
EHA  61  86  59  92 /  40   0  20   0
LBL  64  86  60  92 /  50   0  20   0
HYS  65  82  65  91 /  40   0  20   0
P28  67  86  66  93 /  50   0  20   0
&&

.DDC WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
&&

12/26
Hazardous weather outlook, Jun 16, 11:33 AM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1233 PM CDT THU JUN 16 2005

KSZ030-031-043>046-061>065-171000-
ELLIS-FINNEY-HAMILTON-HODGEMAN-KEARNY-LANE-NESS-PAWNEE-RUSH-SCOTT-
TREGO-
1233 PM CDT (1133 AM MDT) THU JUN 16 2005

THERE WILL BE A CHANCE FOR THUNDERSTORMS, SOME CAPABLE OF PRODUCING
HAIL, GUSTY WINDS AND HEAVY RAINFALL OVERNIGHT.  A FEW TORNADOES
WILL ALSO BE POSSIBLE AFTER 7 PM CDT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE AFTER 7 PM CDT TODAY, NORTH OF A
LINE FROM SYRACUSE TO GARDEN CITY TO LARNED.

KSZ066-074>081-084>090-171000-
BARBER-CLARK-COMANCHE-EDWARDS-FORD-GRANT-GRAY-HASKELL-KIOWA-MEADE-
MORTON-PRATT-SEWARD-STAFFORD-STANTON-STEVENS-
1233 PM CDT THU JUN 16 2005

THERE WILL BE A CHANCE FOR THUNDERSTORMS CAPABLE OF PRODUCING
LARGE HAIL, STRONG WINDS AND HEAVY RAINFALL LATE THIS AFTERNOON AND
EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 5 PM CDT SOUTH OF A LINE
FROM JOHNSON CITY TO DODGE CITY TO PRATT.

12

In the hours before

Special weather statement, Jun 16, 2:59 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
359 PM CDT THU JUN 16 2005

KSZ061>064-074>081-084>090-170300-
BARBER-CLARK-COMANCHE-EDWARDS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-MEADE-MORTON-PRATT-SEWARD-STANTON-
STEVENS-
359 PM CDT (259 PM MDT) THU JUN 16 2005

...TORNADO WATCH #488 HAS BEEN ISSUED FOR PORTIONS OF SOUTHWEST AND
SOUTH CENTRAL KANSAS UNTIL 10 PM CDT...

THE WATCH INCLUDES THE FOLLOWING COUNTIES:
BARBER...CLARK...COMANCHE...EDWARDS...FINNEY...FORD...GRANT...GRAY...
HAMILTON...HASKELL...HODGEMAN...KEARNY...KIOWA...MEADE...MORTON...
PRATT...SEWARD...AND STANTON.

TORNADOES...HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS
TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

RETRANSMISSION BY REAQUEST...

RITTERLING

The radar

The Dodge City radar (KDDC), 113 km away, was scanning. The volume nearest the first event began at 21:57 UTC.

Open the radar archive at this moment

Event by event

61 hail, 7 thunderstorm wind, 2 tornado. Local standard time, as filed.

Hail, Kearny

When
June 16, 3:57 PM CST
Where
Kearny County, 10 mi S of Lakin
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.800, -101.250

Hail, Meade

When
June 16, 3:59 PM CST
Where
Meade County, Meade State Park
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.167, -100.417

Hail, Kearny

When
June 16, 4:08 PM CST
Where
Kearny County, 5 mi S of Deerfield
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.917, -101.133

Hail, Clark

When
June 16, 4:08 PM CST
Where
Clark County, Englewood
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.033, -99.983

Hail, Kearny

When
June 16, 4:15 PM CST
Where
Kearny County, 7 mi S of Lakin
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.850, -101.250

Hail, Kearny

When
June 16, 4:16 PM CST
Where
Kearny County, 16 mi S of Deerfield
Measured
2.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.750, -101.133

Hail, Comanche

When
June 16, 4:19 PM CST
Where
Comanche County, 2 mi SW of Protection
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.183, -99.517

Hail, Clark

When
June 16, 4:20 PM CST to 4:30 PM CST
Where
Clark County, 13 mi SE of Ashland
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.050, -99.600

The hail lasted 10 minutes.

Hail, Clark

When
June 16, 4:30 PM CST
Where
Clark County, 7 mi NE of Englewood
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.100, -99.900

Hail, Finney

When
June 16, 4:36 PM CST
Where
Finney County, 16 mi S of Holcomb
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.750, -100.983

Hail, Comanche

When
June 16, 4:37 PM CST
Where
Comanche County, 1 mi E of Protection
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.200, -99.467

Hail, Comanche

When
June 16, 4:42 PM CST
Where
Comanche County, 3 mi N of Protection
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.250, -99.483

Hail, Clark

When
June 16, 4:42 PM CST
Where
Clark County, 6 mi W of Ashland
Measured
4.25 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.183, -99.883

Hail, Comanche

When
June 16, 4:50 PM CST
Where
Comanche County, 4 mi N of Protection
Measured
2 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.250, -99.483

Hail, Finney

When
June 16, 4:50 PM CST
Where
Finney County, 5 mi W of Plymell
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.800, -100.950

Hail, Comanche

When
June 16, 4:53 PM CST
Where
Comanche County, 4 mi N of Protection
Measured
2.5 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.250, -99.483

Hail, Kearny

When
June 16, 5:02 PM CST
Where
Kearny County, 9 mi S of Lakin
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.817, -101.250

Hail, Haskell

When
June 16, 5:04 PM CST
Where
Haskell County, 16 mi N of Sublette
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.717, -100.850

Hail, Kearny

When
June 16, 5:05 PM CST
Where
Kearny County, 7 mi S of Lakin
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.850, -101.250

Hail, Meade

When
June 16, 5:10 PM CST
Where
Meade County, 20 mi SE of Meade
Measured
4.25 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.083, -100.083

The observer was 9 miles west of Englewood.

Hail, Kiowa

When
June 16, 5:14 PM CST
Where
Kiowa County, 15 mi SSW of Greensburg
Measured
2.5 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.400, -99.400

Hail, Kearny

When
June 16, 5:18 PM CST
Where
Kearny County, Deerfield
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.983, -101.133

Hail, Kearny

When
June 16, 5:19 PM CST
Where
Kearny County, 4 mi NNE of Deerfield
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.033, -101.100

Hail, Comanche

When
June 16, 5:20 PM CST
Where
Comanche County, 6 mi N of Coldwater
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.350, -99.333

The hail covered the ground.

Hail, Ford

When
June 16, 5:30 PM CST
Where
Ford County, Bucklin
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.550, -99.633

Hail, Haskell

When
June 16, 5:30 PM CST
Where
Haskell County, 11 mi NNE of Sublette
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.633, -100.767

Hail, Ford

When
June 16, 5:35 PM CST
Where
Ford County, Bucklin
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.550, -99.633

Hail, Haskell

When
June 16, 5:44 PM CST
Where
Haskell County, 6 mi E of Sublette
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.483, -100.733

Tornado, Haskell

When
June 16, 5:45 PM CST to 5:52 PM CST
Where
Haskell County, 5 mi E of Sublette
Rating
F1
Path length
6.4 mi
Path width
100 yd
Reported by
NWS STORM SURVEY
Coordinates
37.483, -100.767

This tornado touched down about 1/4 mile south of 190 Road and 1/2 mile east of SS Road at 1745 CST. No evident damage was observed until the tornado reached a residence near 230 Road and UU Road at around 1752 CST. A roof of a deck was lifted and blown about 100 feet. The tornado moved south-southeast, damaging part of a center pivot sprinkler system and then crossed into northeastern Seward county before turning east. Damaged sprinkler systems were found 0.6 miles east of Road T and 1/4 mile north of Road 23. The last damage evident was a partially rolled sprinkler and 1/4 mile south of Road 23 and just east of Road X.

Hail, Haskell

When
June 16, 5:45 PM CST
Where
Haskell County, 5 mi SE of Sublette
Measured
2.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.433, -100.783

Hail, Kiowa

When
June 16, 5:48 PM CST
Where
Kiowa County, 1 mi W of Mullinville
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.583, -99.500

Hail, Gray

When
June 16, 5:50 PM CST
Where
Gray County, Copeland
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.533, -100.633

Hail, Finney

When
June 16, 5:50 PM CST
Where
Finney County, 5 mi N of Holcomb
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.050, -100.983

Tornado, Seward

When
June 16, 5:52 PM CST to 6:00 PM CST
Where
Seward County, 13 mi N of Kismet
Rating
F1
Path length
4.1 mi
Path width
75 yd
Reported by
NWS STORM SURVEY
Coordinates
37.383, -100.700

This tornado touched down about 1/4 mile south of 190 Road and 1/2 mile east of SS Road at 1745 CST. No evident damage was observed until the tornado reached a residence near 230 Road and UU Road at around 1752 CST. A roof of a deck was lifted and blown about 100 feet. The tornado moved south-southeast, damaging part of a center pivot sprinkler system and then crossed into northeastern Seward county before turning east. Damaged sprinkler systems were found 0.6 miles east of Road T and 1/4 mile north of Road 23. The last damage evident was a partially rolled sprinkler and 1/4 mile south of Road 23 and just east of Road X.

Hail, Kiowa

When
June 16, 5:55 PM CST
Where
Kiowa County, 3 mi S of Haviland
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.567, -99.100

Window of a house was broken by hail.

Hail, Meade

When
June 16, 6:05 PM CST
Where
Meade County, 12 mi N of Plains
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.433, -100.600

Hail, Edwards

When
June 16, 6:19 PM CST
Where
Edwards County, 8 mi S of Lewis
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.817, -99.250

Only a few hail stones but they were big.

Hail, Meade

When
June 16, 6:20 PM CST
Where
Meade County, 11 mi N of Plains
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.433, -100.600

Hail, Pratt

When
June 16, 6:25 PM CST
Where
Pratt County, 2 mi W of Cullison
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.633, -98.933

Hail, Pratt

When
June 16, 6:25 PM CST
Where
Pratt County, 11 mi W of Pratt
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.650, -98.933

Also had wind to about 50 mph.

Hail, Seward

When
June 16, 6:27 PM CST
Where
Seward County, 4 mi NE of Kismet
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.233, -100.650

Hail, Kiowa

When
June 16, 6:30 PM CST
Where
Kiowa County, 3 mi SSW of Haviland
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.583, -99.117

Hail, Grant

When
June 16, 6:30 PM CST
Where
Grant County, 4 mi SE of Ulysses
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.550, -101.317

Hail, Pratt

When
June 16, 6:40 PM CST
Where
Pratt County, 5 mi NE of Pratt
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.700, -98.667

Thunderstorm Wind, Pratt

When
June 16, 6:40 PM CST
Where
Pratt County, 5 mi NE of Pratt
Measured
70 kt (81 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.700, -98.667

Thunderstorm Wind, Pratt

When
June 16, 6:40 PM CST
Where
Pratt County, 5 mi NE of Pratt
Measured
70 kt (81 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.700, -98.667

A house had many shingles blown off.

Thunderstorm Wind, Meade

When
June 16, 6:47 PM CST
Where
Meade County, Meade
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.283, -100.333

Hail, Meade

When
June 16, 6:47 PM CST
Where
Meade County, Meade
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.283, -100.333

Hail, Seward

When
June 16, 6:50 PM CST
Where
Seward County, 12 mi E of Liberal
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.033, -100.717

Hail, Stafford

When
June 16, 6:55 PM CST
Where
Stafford County, 9 mi S of Stafford
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.833, -98.600

Hail, Pratt

When
June 16, 6:55 PM CST
Where
Pratt County, 10 mi N of Pratt
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.800, -98.733

Hail, Seward

When
June 16, 7:08 PM CST
Where
Seward County, 16 mi N of Liberal
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.267, -100.933

Hail, Meade

When
June 16, 7:10 PM CST
Where
Meade County, 20 mi SE of Meade
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.083, -100.083

Hail, Pratt

When
June 16, 7:14 PM CST
Where
Pratt County, 12 mi ENE of Pratt
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.717, -98.533

Hail, Stafford

When
June 16, 7:20 PM CST
Where
Stafford County, 10 mi SSW of Stafford
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.833, -98.667

Thunderstorm Wind, Pratt

When
June 16, 7:25 PM CST
Where
Pratt County, 9 mi NW of Pratt
Measured
65 kt (75 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.750, -98.850

Tin roofing was blown off an outbuilding. Also a ten inch diameter tree limb was broken.

Hail, Haskell

When
June 16, 7:35 PM CST
Where
Haskell County, Satanta
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.433, -100.983

Hail, Seward

When
June 16, 8:05 PM CST
Where
Seward County, 21 mi NNE of Liberal
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.317, -100.783

Thunderstorm Wind, Seward

When
June 16, 8:06 PM CST
Where
Seward County, 21 mi NNE of Liberal
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
37.317, -100.783

Five inch diameter limbs were blown down.

Hail, Seward

When
June 16, 8:08 PM CST
Where
Seward County, 16 mi N of Liberal
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.267, -100.933

Hail, Seward

When
June 16, 8:14 PM CST
Where
Seward County, 10 mi WNW of Kismet
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.250, -100.867

Hail, Seward

When
June 16, 8:31 PM CST
Where
Seward County, Kismet
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.200, -100.700

Hail, Seward

When
June 16, 8:31 PM CST
Where
Seward County, 12 mi N of Liberal
Measured
0.75 in hail
Reported by
AIRPLANE PILOT
Coordinates
37.200, -100.933

Hail, Seward

When
June 16, 8:50 PM CST
Where
Seward County, 2 mi NE of Liberal
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.050, -100.900

Pea and penny sized hail covered the ground.

Hail, Seward

When
June 16, 9:03 PM CST
Where
Seward County, 14 mi E of Liberal
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.033, -100.683

Hail, Seward

When
June 16, 9:05 PM CST
Where
Seward County, 1 mi S of Liberal
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.017, -100.933

Hail, Seward

When
June 16, 9:15 PM CST
Where
Seward County, 2 mi S of Liberal
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.000, -100.933

Thunderstorm Wind, Scott

When
June 16, 9:15 PM CST
Where
Scott County, 7 mi WSW of Shallow Water
Measured
62 kt (71 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.350, -101.033

Thunderstorm Wind, Scott

When
June 16, 9:20 PM CST
Where
Scott County, 14 mi SW of Scott City
Measured
56 kt (64 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.333, -101.083

Hail, Scott

When
June 16, 9:30 PM CST
Where
Scott County, 8 mi WSW of Shallow Water
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.333, -101.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyThe tornado archive for Kansas, 2005Warnings in Kansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460645, 5460646, 5460647, 5460648, 5460649, 5460650, 5460651, 5460652, 5460653, 5460654, 5460655, 5460711, 5460712, 5460713, 5460714, 5460715, 5460716, 5460717, 5460718, 5460719, 5460720, 5460721, 5460722, 5460723, 5460724, 5460725, 5460726, 5460727, 5460728, 5460730, 5460731, 5460732, 5460796, 5460729, 5460797, 5460798, 5460799, 5460800, 5460801, 5460802, and more.